Alert archive / Oklahoma / Frost Advisories in 2013

Frost Advisory 4, NWS Tulsa, OK

October 24, 20139 counties in Oklahoma

NWS Tulsa, OK issued this frost advisory at Oct 24, 2013, 1:02 PM CDT for 9 counties in Oklahoma. It took effect at Oct 25, 2013, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2013, 1:02 PM CDT (18:02 UTC)
In effect from
Oct 25, 2013, 1:00 AM CDT
Expired
Oct 25, 2013, 8:00 AM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Cherokee County, OK, Creek County, OK, Mayes County, OK, Muskogee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 24 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2013-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2013-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1740 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WWUS74 KTSA 241802
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT THU OCT 24 2013

OKZ054-055-069-250215-
/O.UPG.KTSA.FZ.A.0004.131025T0600Z-131025T1300Z/
/O.EXA.KTSA.FZ.W.0011.131025T0600Z-131025T1300Z/
OSAGE-WASHINGTON OK-ADAIR-
102 PM CDT THU OCT 24 2013

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...ADAIR...WASHINGTON AND OSAGE. 

 * THIS REPLACES THE WATCH THAT WAS IN EFFECT.

HAZARDOUS WEATHER...
 * GENERALLY CLEAR SKIES...LIGHT WINDS AND A COLD AIR MASS WILL
   LEAD TO OVERNIGHT MINIMUM TEMPERATURES TONIGHT OF 26 TO 32 
   DEGREES AT MOST LOCATIONS IN THE FREEZE WARNING AREA. 
   A WIDESPREAD FROST WILL ACCOMPANY THE SUB FREEZING TEMPERATURES.  

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS THAT ARE LEFT OUTDOORS
   IF UNPROTECTED.

DEFINITION...
 * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * EXPOSED OUTDOOR WATER PIPES AND GARDEN HOSES SHOULD BE DRAINED.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

ARZ001-002-010-011-OKZ056>058-063-250215-
/O.CON.KTSA.FZ.W.0011.131025T0600Z-131025T1300Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-NOWATA-CRAIG-OTTAWA-DELAWARE-
102 PM CDT THU OCT 24 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...DELAWARE...CRAIG...NOWATA AND OTTAWA. 

   IN ARKANSAS...WASHINGTON...MADISON...BENTON AND CARROLL. 

HAZARDOUS WEATHER...
 * GENERALLY CLEAR SKIES...LIGHT WINDS AND A COLD AIR MASS WILL
   LEAD TO OVERNIGHT MINIMUM TEMPERATURES TONIGHT OF 26 TO 32 
   DEGREES AT MOST LOCATIONS IN THE FREEZE WARNING AREA. 
   A WIDESPREAD FROST WILL ACCOMPANY THE SUB FREEZING TEMPERATURES.  

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS THAT ARE LEFT OUTDOORS IF
   UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * EXPOSED OUTDOOR WATER PIPES AND GARDEN HOSES SHOULD BE DRAINED.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

OKZ059-061-062-068-250215-
/O.UPG.KTSA.FZ.A.0004.131025T0600Z-131025T1300Z/
/O.NEW.KTSA.FR.Y.0004.131025T0600Z-131025T1300Z/
PAWNEE-ROGERS-MAYES-CHEROKEE-
102 PM CDT THU OCT 24 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST 
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ROGERS...MAYES AND PAWNEE. 

 * THIS REPLACES THE WATCH THAT WAS IN EFFECT.

HAZARDOUS WEATHER...
 * GENERALLY CLEAR SKIES...LIGHT WINDS AND A COLD AIR MASS WILL
   LEAD TO OVERNIGHT MINIMUM TEMPERATURES TONIGHT OF 31 TO 36 
   DEGREES AND AREAS OF FROST.

IMPACTS...
 * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

DEFINITION...
 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * COVER OUTDOOR PLANTS OR BRING THEM INDOORS

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

ARZ019-020-OKZ060-064-066-067-070-250215-
/O.NEW.KTSA.FR.Y.0004.131025T0600Z-131025T1300Z/
CRAWFORD-FRANKLIN-TULSA-CREEK-OKMULGEE-WAGONER-MUSKOGEE-
102 PM CDT THU OCT 24 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST 
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CREEK...OKMULGEE...WAGONER...TULSA AND MUSKOGEE. 

   IN ARKANSAS...CRAWFORD AND FRANKLIN. 

HAZARDOUS WEATHER...
 * CLEAR SKIES...LIGHT WINDS AND A COLD AIR MASS WILL
   LEAD TO OVERNIGHT MINIMUM TEMPERATURES TONIGHT OF 
   31 TO 36 AND AREAS OF FROST.

IMPACTS...
 * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

DEFINITION...
 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * COVER OUTDOOR PLANTS OR BRING THEM INDOORS

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
2 follow-up statements
876 
WWUS74 KTSA 250044
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT THU OCT 24 2013

ARZ001-002-010-011-OKZ054>058-063-069-251000-
/O.CON.KTSA.FZ.W.0011.131025T0600Z-131025T1300Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-DELAWARE-ADAIR-
744 PM CDT THU OCT 24 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...ADAIR...DELAWARE...WASHINGTON...OSAGE...CRAIG...
   NOWATA AND OTTAWA. 

   IN ARKANSAS...WASHINGTON...MADISON...BENTON AND CARROLL. 

HAZARDOUS WEATHER...
 * GENERALLY CLEAR SKIES...LIGHT WINDS AND A COLD AIR MASS WILL
   LEAD TO OVERNIGHT MINIMUM TEMPERATURES IN THE 26 TO 32 
   DEGREE RANGE AT MOST LOCATIONS IN THE FREEZE WARNING AREA. 
   A WIDESPREAD FROST WILL ACCOMPANY THE SUB FREEZING TEMPERATURES.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

ARZ019-020-OKZ059>062-064-066>068-070-251000-
/O.CON.KTSA.FR.Y.0004.131025T0600Z-131025T1300Z/
CRAWFORD-FRANKLIN-PAWNEE-TULSA-ROGERS-MAYES-CREEK-OKMULGEE-WAGONER-
CHEROKEE-MUSKOGEE-
744 PM CDT THU OCT 24 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

A FROST ADVISORY IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...CREEK...OKMULGEE...WAGONER...TULSA...
   ROGERS...MAYES...PAWNEE AND MUSKOGEE. 

   IN ARKANSAS...CRAWFORD AND FRANKLIN. 

HAZARDOUS WEATHER...
 * GENERALLY CLEAR SKIES...LIGHT WINDS AND A COLD AIR MASS WILL
   LEAD TO OVERNIGHT MINIMUM TEMPERATURES TONIGHT OF 31 TO 36 
   DEGREES AND AREAS OF FROST. 
		
IMPACTS...
 * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM 
   THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * COVER OUTDOOR PLANTS OR BRING THEM INDOORS.

 * ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
054 
WWUS74 KTSA 250852
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
352 AM CDT FRI OCT 25 2013

ARZ001-002-010-011-OKZ054>058-063-069-251300-
/O.CON.KTSA.FZ.W.0011.000000T0000Z-131025T1300Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-DELAWARE-ADAIR-
352 AM CDT FRI OCT 25 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...ADAIR...DELAWARE...WASHINGTON...OSAGE...CRAIG...
   NOWATA AND OTTAWA. 

   IN ARKANSAS...WASHINGTON...MADISON...BENTON AND CARROLL. 

HAZARDOUS WEATHER...
 * CLEAR SKIES...LIGHT WINDS AND COLD SURFACE HIGH PRESSURE WILL
   LEAD TO MINIMUM TEMPERATURES EARLY THIS MORNING BOTTOMING OUT
   IN THE 26 TO 32 DEGREE RANGE ACROSS MOST LOCATIONS WITHIN THE
   FREEZE WARNING AREA. A WIDESPREAD FROST WILL ACCOMPANY THE SUB
   FREEZING TEMPERATURES.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

ARZ019-020-OKZ059>062-064-066>068-070-251300-
/O.CON.KTSA.FR.Y.0004.000000T0000Z-131025T1300Z/
CRAWFORD-FRANKLIN-PAWNEE-TULSA-ROGERS-MAYES-CREEK-OKMULGEE-WAGONER-
CHEROKEE-MUSKOGEE-
352 AM CDT FRI OCT 25 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...CREEK...OKMULGEE...WAGONER...TULSA...
   ROGERS...MAYES...PAWNEE AND MUSKOGEE. 

   IN ARKANSAS...CRAWFORD AND FRANKLIN. 

HAZARDOUS WEATHER...
 * CLEAR SKIES...LIGHT WINDS AND COLD SURFACE HIGH PRESSURE REMAIN
   IN PLACE THIS MORNING. MINIMUM TEMPERATURES RANGING FROM 31 TO
   36 DEGREES WILL RESULT IN AREAS OF FROST.


IMPACTS...
 * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM 
   THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * COVER OUTDOOR PLANTS OR BRING THEM INDOORS

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Oct 24, 12:24 PM CDT, 38 minutes earlier.

Area forecast discussion, Oct 24, 12:24 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1224 PM CDT THU OCT 24 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SURFACE HIGH PRESSURE WILL BEGIN TO SHIFT EAST TONIGHT WITH
SOUTHEASTERLY WINDS DEVELOPING FRIDAY MORNING. OTHERWISE...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1118 AM CDT THU OCT 24 2013/

..UPDATE...

DISCUSSION...
NO SIGNIFICANT CHANGES TO ONGOING FORECAST. COOL/BREEZY CONDITIONS
WILL CONTINUE BEFORE WINDS SUBSIDE BY MID TO LATE AFTERNOON.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM FRIDAY TO 8 AM FRIDAY FOR OKZ056-OKZ057-
     OKZ058-OKZ063.

     FREEZE WATCH FROM 1 AM FRIDAY TO 8 AM FRIDAY FOR OKZ054-OKZ055-
     OKZ059-OKZ061-OKZ062-OKZ068-OKZ069.

AR...FREEZE WARNING FROM 1 AM FRIDAY TO 8 AM FRIDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011.

&&

AVIATION...12
Hazardous weather outlook, Oct 24, 12:33 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1233 PM CDT THU OCT 24 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1233 PM CDT THU OCT 24 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...LIMITED THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM AND HEAVY RAIN POTENTIAL.

EXTENDED DISCUSSION...
A WEAK DISTURBANCE WILL MOVE ACROSS OKLAHOMA ON SATURDAY...WHILE
MOISTURE RETURNS FROM THE GULF. THE COMBINATION OF THE WEAK
WAVE...INCREASING MOISTURE AND DAYTIME HEATING WILL BRING
THUNDERSTORM CHANCES SATURDAY AFTERNOON AND EVENING...MAINLY SOUTH
OF INTERSTATE 40. SEVERE WEATHER IS NOT EXPECTED.

A BIG PATTERN CHANGE IS IN STORE FOR EARLY NEXT WEEK...AS A STRONG
STORM SYSTEM DIVES DOWN FROM THE NORTHWEST AND A COLD FRONT SURGES
SOUTH ACROSS THE PLAINS AHEAD OF IT. MOISTURE WILL ONCE AGAIN
RETURN FROM THE GULF...WHILE THE STALLING FRONT FOCUSES RAIN AND
STORMS. THE PATTERN WILL BE CONDUCIVE FOR HEAVY RAIN...INCLUDING THE
POTENTIAL FOR FLOODING AND SEVERE WEATHER. TIMING UNCERTAINTIES
REMAIN HOWEVER WITH THIS SYSTEM AND FORECASTS SHOULD BE CLOSELY
MONITORED IN THE COMING DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 3:38 AM CDTFreeze WarningTSAAdair, Craig, Delaware, Nowata, Ottawa, Washington28 hr

Nearby

Frost Advisories in Oklahoma, 2013Frost Advisories in Arkansas, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.